Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 324, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2000, 12:01 AM CDT for Ellis County, Harper County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 12:01 AM CDT (05:01 UTC)
- Expired
- Jun 14, 2000, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 140521
SVROKC
OKC045-059-140545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA
HARPER COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1245 AM CDT
* AT 1201 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
ALONG THE ELLIS-HARPER COUNTY BORDER MOVING SOUTHEAST AT 10 MILES AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE FORT SUPPLY AND MAY
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3657 10002 3654 9977 3655 9956 3673 9932
3677 9950 3673 9987
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:40 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 8:40 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT TUE JUN 13 2000 LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE SOUTHEASTWARD INTO THE STATE. BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION. ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS TRAINING ECHOES ARE POSSIBLE. WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE OUT SHORTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 13, 6:15 PM CDT, 5 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 9 NW BUFFALO OK 1.50 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
JLLocal storm report, Jun 13, 6:47 PM CDT, 5 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 13h N SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTLocal storm report, Jun 13, 6:50 PM CDT, 5 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM 11 NNE SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 37 min |
| Jun 13, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 33 min |
| Jun 13, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 13, 11:08 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 13, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 42 min |
| Jun 13, 11:58 PM CDT | Tornado Warning | OUN | Woods, Woodward | 32 min |
| Jun 14, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.